Have a question?
Message sent Close

(NURS2) Nursing- Med Surg Uworld For Nclex

Instructor
John Marsh
0
0 reviews
  • Description
  • Full Document
Blur-Preview

Uworld for Nclex Notes for 2018

  • UniversityOrange County Community College
  • CourseNursing- Med Surg (NURS2)

UWORLD
Refeeding syndrome
 Serious complication of nutritional replenishment. phosphorus,  potassium, and/or
magnesium (mnemonic PPM). Clients can also develop fluid overload. Low-calorie
feedings and a gradual increase in calories can prevent refeeding syndrome.
Electrolytes should be monitored frequently
Air Embolism
 To prevent air embolism when discontinuing a central venous catheter, it is important for
the nurse to pull the line cautiously, have the client in a supine position, have the client
bear down or exhale, and apply an air-occlusive dressing
Fat embolism syndrome (FES)
 Respiratory problems (eg, dyspnea, tachypnea, hypoxemia)  to impaired gas
exchange and acute respiratory failure.
 Neurologic changes (eg, altered mental status, confusion, restlessness)
 Petechial rash (eg, pin-sized purplish spots that do not blanch with pressure) around
neck & chest. This defining characteristic differentiates a fat embolus from a PE
 Fever (>101.4 F [38.6 C])
Thrombolytic agents
 Thrombolytic agents (eg, alteplase, tenecteplase, reteplase) place clients at risk for
bleeding. Contraindicated in active bleeding, recent trauma, aneurysm, arteriovenous
malformation, hx of hemorrhagic stroke, and uncontrolled HTN.
Stroke
 A stroke is not considered stabilized until 48 hrs have passed without changes. The
client’s risk of losing the gag reflex is still high as the stroke could be evolving.
Phenytoin (Dilantin)
 An anticonvulsant drug used to treat generalized tonic-clonic seizures. The therapeutic
is 10-20 mcg/mL. Early signs of toxicity include horizontal nystagmus and gait
unsteadiness. These may be followed by slurred speech, lethargy, confusion, and
even coma. Bradyarrhythmias and hypotension are usually seen with IV phenytoin.
Gingival hyperplasia is a common expected S/E & does not indicate toxicity.
 Stevens-Johnson syndrome is an immune-mediated reaction triggered by certain
classes of drugs (eg, sulfonamide antibiotics, allopurinol, anticonvulsants”phenytoin”). It
is characterized by blistered lesions on the face, trunk, and palms and may be fatal if left
untreated.
 least amount of time that the nurse can safely admin this med is 2 mins

PREVIEW

 (NURS2) Nursing- Med Surg Uworld For Nclex

NOTE: Please check the details before purchasing the document.

error: